Colorado, 2007Winter Storm in Colorado, December 27, 2007
December 27, 2007 · NWS PUB · 1 event in 1 county or zone
including 7 inches around Walsh.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A weather disturbance generated heavy snow amounts in portions of Baca County...including 7 inches around Walsh.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before the first event at Dec 27, 4:46 AM MST, 3 hours 14 minutes earlier.
Area forecast discussion, Dec 27, 4:46 AM MST, 3 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
446 AM MST THU DEC 27 2007
.SHORT TERM...
...WINTER STORM TO AFFECT MOST OF SOUTHEAST COLORADO TODAY...
WELL ADVERTISED STORM IS NOW MOVING INTO THE FOUR CORNERS REGION AND
WILL TRACK THROUGH NORTHERN NM TODAY. TREND OVER THE PAST 24 H HAS
BEEN TO TRACK THE LOW SLIGHTLY FURTHER SOUTH...AS AN INTENSE
SUBTROPICAL JET STREAK BLASTS THROUGH SOUTHERN NM AND INTO THE SRN
TX PANHANDLE THIS AFTERNOON. THIS SLIGHT SHIFT IN TRACK...ALONG WITH
ASSOCIATED SLOWER MOVEMENT...WILL RESULT IN A LITTLE BETTER SHOT AT
SIGNIFICANT SNOWFALL FOR THE SRN I-25 CORRIDOR...AND A SLIGHTLY
REDUCED THREAT OF HEAVY SNOW FOR TELLER COUNTY AND THE PALMER
DIVIDE. PARTICULARLY STRIKING IS THE EXTENT MODEL FORECASTS OF H7
WINDS HAVE BACKED OFF ON THE STRONG NORTHERLIES ORIGINALLY EXPECTED
FOR THE PALMER LATER THIS AFTERNOON. WHAT WAS 50+ KNOTS NOW LOOKS
MORE LIKE 25 KTS IN MODEL GUIDANCE...ALTHOUGH GIVEN THE OVERALL
STRENGTH OF THE SYSTEM THIS IS PROBABLY A LITTLE UNDERDONE.
SO...BLIZZARD CONDITIONS FOR THE PALMER LOOK LESS LIKELY WITH LATEST
GUIDANCE. WITH WEAKENED H7 FLOW STAYING MORE EASTERLY FOR A LONGER
PERIOD OF TIME...THIS WILL BRING A LITTLE BETTER CHANCE AT SOME
ACCUMULATING SNOW TO KPUB AND POINTS SOUTH AND EAST. MAIN CONCERN
HAS SHIFTED TO THE FAR EASTERN PLAINS...ESPECIALLY EASTERN
KIOWA...ALTHOUGH HEAVY BANDED SNOW WILL BE POSSIBLE PRETTY MUCH
ANYWHERE E OF I-25 THIS AFTERNOON. THERE WILL BE POTENTIAL FOR 8+
INCH ACCUMS WITH THESE MESOSCALE BANDS BY EARLY THIS EVE. WIND GUSTS
IN THE 40 KT RANGE WILL ALSO BE POSSIBLE AND CREATE TREACHEROUS
CONDITIONS OVER THE PLAINS AT TIMES. EASTERN MTS...PARTICULARLY
THE WETS AND CUCHARA REGION...SHOULD ALSO DO FAIRLY WELL WITH THIS
EVENT.
STORM WILL WRAP UP AND INTENSIFY EARLY THIS EVE AS IT MOVES E OF THE
REGION. TROWEL ACTION WILL KEEP THINGS GOING OVR THE FAR ERN PLAINS
THRU THIS EVE. PREVIOUS (EVE) SHIFT DID AN EXCELLENT JOB AT MANAGING
THE COMPLEX MIX OF WINTER HEADLINES GOING THRU THIS EVE...SO ONLY
HAD TO MAKE MINOR ADJUSTMENTS TO AMTS AND TIMING OF THE WARNINGS AND
ADVISORIES IN EFFECT. AS CORE OF -32 DEGREE H5 LOW MOVES THRU
TONIGHT...CONVECTIVE ACTIVITY WILL CONTINUE...BUT GRADUALLY WIND
DOWN OVERNIGHT. COULD SEE SOME CLEARING FROM W TO E
OVERNIGHT...WHICH WILL ONCE AGAIN LEAD TO SOME VERY COLD CONDITIONS
BY FRI MORNING. ROSE
.LONG TERM...
(FRIDAY THROUGH WEDNESDAY)
TREND TOWARDS WARMER AND WINDIER CONDITIONS EXPECTED BY LATE IN THE
WEEKEND...WITH THE POTENTIAL FOR ANOTHER COLD SNAP EARLY NEXT
WEEK.
ANOTHER MUCH WEAKER SYSTEM MOVES ACROSS THE AREA FRIDAY AS A
SHORTWAVE DROPS DOWN FROM THE PACIFIC NORTHWEST. THIS SHOULD KEEP
SOME SNOW SHOWERS CONTINUING ALONG THE CONTINENTAL DIVIDE THROUGH
THE DAY...WHILE THE REMAINDER OF SOUTH CEN/SE COLORADO REMAINS
DRY. MAIN CHALLENGE THIS DAY WILL BE MAX TEMPS. GIVEN A FRESH SNOW
COVER...AND LACK OF STRONG WINDS IN THE LOW LEVELS ACROSS THE
PLAINS AND HIGH VALLEYS...HAVE GONE ON THE COOLER SIDE OF GUIDANCE
VALUES...AND EVEN UNDERCUT GUIDANCE IN THE SAN LUIS VALLEY WHERE
STRONG INVERSIONS ARE NOT LIKELY TO BREAK. SFC LEE TROF DEVELOPS
SAT NIGHT AS FLOW ALOFT INCREASES AHEAD OF 140+ KT UPPER JET WHICH
DROPS INTO THE GREAT BASIN BY SAT. MIN TEMPS FRI NIGHT WILL BE
TRICKY ALONG THE LOWER EASTERN SLOPES...WHERE TEMPS MAY ACTUALLY
START TO WARM OVERNIGHT. STRONGER WINDS WILL MIX DOWN INTO THE
LOWER ELEVATIONS BY LATE SAT AFTN AS ANOTHER EMBEDDED SHORTWAVE
CROSSES THE MTS AND LEE TROF KICKS EASTWARD IN RESPONSE. H7 TEMPS
NOT ALL THAT MUCH WARMER THOUGH...SO EVEN WITH MORE
WIND...SATURDAY WILL STILL BE A COLD DAY WITH GENERALLY UPPER
20S/LOWER 30S ACROSS THE PLAINS...AND TEENS AND 20S ACROSS THE
MTS/HIGH VALLEYS...AND SINGLE DIGITS ABOVE TIMBERLINE.
HIGHER MTN SNOWS EXPECTED TO RAMP UP AGAIN FOR SAT/SAT NIGHT AS THE NOSE
OF UPPER JET MOVES ACROSS THE STATE. FOR NOW DOESN/T APPEAR
SNOWFALL AMOUNTS WILL BE ABOVE ADVISORY CRITERIA. MAIN CONCERN
THOUGH WILL BE WIND POTENTIAL ACROSS THE EASTERN SLOPES OF THE SE
MTNS AND ADJACENT PLAINS. IF PARAMETERS COME TOGETHER...WE COULD
SEE A HIGH WIND EVENT SHAPING UP...PREDOMINANTLY AROUND THE
NORTHERN RAMPART RANGE WHERE WNW FLOW PROVIDES THE BEST ORTHOGONAL
COMPONENT TO THE MTN BARRIER. FOR NOW...MTN TOP STABLE LAYER IS
NOT TERRIBLY STRONG...AND THERE COULD BE TOO MUCH FORWARD SHEAR
ALOFT TO ALLOW FOR BREAKING WAVES...BUT SCENARIO WILL BE MONITORED
CLOSELY.
SUNDAY APPEARS TO BE THE WARMEST DAY OF THE WEEK...THEN NEXT COLD
FRONT DROPS IN FOR SUN NIGHT...COOLING US OFF FOR MONDAY. MUCH
COLDER AIR DROPS INTO THE CENTRAL PLAINS/UPPER MID WEST MONDAY
NIGHT/TUESDAY WITH SOME QUESTION AS TO HOW FAR WEST THIS COLD AIR
MASS WILL AFFECT. ECMWF SUGGESTS TUES COULD BE SIGNIFICANTLY
COOLER THAN CURRENT SET OF GRIDS PORTRAYS...BUT GIVEN THE
UNCERTAINTIES WILL HOLD THE COURSE FOR NOW. UPPER RIDGE BRINGS
ANOTHER WARMING TREND BY MID WEEK. -KT
&&
.AVIATION...
WIDESPREAD IFR TO VLIFR CONDITIONS CAN BE EXPECTED OVR ALL OF THE
FORECAST AREA TODAY INTO EARLY THIS EVE. GRADUAL CLEARING FROM W TO
E CAN BE EXPECTED TONIGHT. MAY SEE SOME LOCALIZED FZFG AGAIN BY FRI
MORNING IN THE VALLEYS.
&&
.PUB WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WARNING UNTIL 8 PM MST THIS EVENING FOR COZ072>075-
079>082-084-087>089-093-094.
SNOW AND BLOWING SNOW ADVISORY UNTIL 6 PM MST THIS AFTERNOON FOR
COZ077-078-083-085-086.
WINTER STORM WARNING FROM 8 AM THIS MORNING TO 11 PM MST THIS
EVENING FOR COZ095>099.
SNOW AND BLOWING SNOW ADVISORY UNTIL 6 PM MST THIS AFTERNOON FOR
COZ060-061-066-068.
&&
44/31
Hazardous weather outlook, Dec 27, 6:42 AM MST, 1 hour 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
642 AM MST THU DEC 27 2007
COZ058>089-093>099-281400-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
642 AM MST THU DEC 27 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.
.DAY ONE...TODAY AND TONIGHT
A WINTER STORM WILL MOVE THROUGH NORTHERN NEW MEXICO TODAY. BANDS OF
MODERATE TO HEAVY SNOWFALL ARE EXPECTED TO MOVE ACROSS SOUTHEAST
COLORADO THIS MORNING AND AFTERNOON...AND THE HEAVIEST SNOWFALL
WILL SHIFT TO THE EASTERN PLAINS THIS AFTERNOON AND EVENING. GUSTY
NORTH TO NORTHEAST WINDS...WITH OCCASIONAL GUSTS OF UP TO 40
MPH...WILL BRING AREAS OF REDUCED VISIBILITIES IN BLOWING SNOW.
SNOW WILL GRADUALLY WIND DOWN THIS EVENING FROM WEST TO EAST...AND
WIDESPREAD SNOW SHOULD END OVERNIGHT. GENERALLY...FROM 4 TO 8
INCHES OF SNOW ARE EXPECTED WITH THIS STORM...WITH LOCALLY HIGHER
AMOUNTS PARTICULARLY OVER THE SOUTHEASTERN MOUNTAIN RANGES AND
EASTERN PALMER DIVIDE.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
ISOLATED TO SCATTERED SNOW SHOWERS WILL CONTINUE ACROSS THE MOUNTAINS
EACH DAY THROUGH MONDAY. LIGHT SNOWFALL ACCUMULATIONS WILL BE
POSSIBLE EACH DAY...ESPECIALLY ACROSS THE EASTERN SAWATCH AND
WESTERN MOSQUITO RANGES.
.SPOTTER INFORMATION STATEMENT...
WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS ARE
EXPECTED OVER ALL OF SOUTHEASTERN COLORADO THROUGH THIS EVENING.
Winter Storm, Springfield Vicinity / Baca County
- When
- December 27, 8:00 AM MST to 5:00 PM MST
- Where
- Springfield Vicinity / Baca County forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 37.319, -102.560 (the zone’s center; the record gives no point)
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Weather in New Hampshire, December 27, 20071 death · 3 injured · $30,000 · 1 event
- Winter Weather in Texas, December 27, 20071 death · 3 injured · 1 event
- Tornadoes and Heavy Snow in Texas, December 27, 2007$127,000 · EF0 · 10 events
- Winter Weather in Kansas, December 27, 200729 events
- Winter Weather in Oklahoma, December 27 to 28, 20071 injured · $3,000 · 11 events
- Frost and Freeze in California, December 27, 2007$20,000 · 4 events
- Winter Storm in Colorado, December 27, 200710 events
- High Wind in Alaska, December 27, 2007$15,000 · 65 kt wind · 1 event
- Heavy Snow and High Wind in Oregon, December 27 to 28, 200758 kt wind · 5 events
- Heavy Snow in Washington, December 27 to 30, 20075 events
- Heavy Snow in Colorado, December 27, 20073 events
- Heavy Snow in Washington, December 27 to 28, 20073 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 70111.